Alert archive / California / Wind Advisories in 2017
Wind Advisory 34, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Apr 9, 2017, 3:07 AM PDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2017, 3:07 AM PDT (10:07 UTC)
- Expired
- Apr 9, 2017, 8:07 AM PDT
- In force
- 5 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
145 WWUS76 KLOX 091007 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 307 AM PDT Sun Apr 9 2017 ...Gusty winds across the Los Angeles and Ventura County Mountains through this morning... .Gusty northwest to north winds will continue to affect the Los Angeles and Ventura County Mountains early this morning. Winds will then shift to the northeast in a more typical Santa Ana wind direction. Winds are expected to diminish some by this afternoon. CAZ053-054-091900- /O.EXP.KLOX.WI.Y.0033.000000T0000Z-170409T1000Z/ /O.NEW.KLOX.WI.Y.0034.170409T1007Z-170409T1900Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 307 AM PDT Sun Apr 9 2017 ...WIND ADVISORY IN EFFECT UNTIL NOON PDT TODAY... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory, which is in effect until noon PDT today. * WINDS...Areas of northwest to north winds 20 to 30 mph with gusts to 45 mph...strongest through the Interstate 5 corridor. Isolated gusts up to 55 mph can be expected near Whitaker Peak. Winds will then shift to the northeast after sunrise with similar wind speeds expected through noon. Winds will then taper off some this afternoon. * IMPACTS...Gusty winds will make driving difficult, especially for drivers of high profile vehicles. Major roads that will be affected include Interstate 5 and Highway 14. * IMPACTS...Gusty winds will make driving difficult, especially for drivers of high profile vehicles. Major roads that will be affected include Interstate 5 and Highway 14. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ039-052-088-091115- /O.EXP.KLOX.WI.Y.0033.000000T0000Z-170409T1000Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Santa Clarita Valley- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, Dick Smith Wilderness Area, Santa Clarita, Newhall, and Valencia 307 AM PDT Sun Apr 9 2017 ...WIND ADVISORY HAS EXPIRED... There will continue to be local gusts between 35 and 45 mph through mid morning. $$ Kaplan
1 follow-up statement
509 WWUS76 KLOX 091507 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 807 AM PDT Sun Apr 9 2017 CAZ053-054-091615- /O.CAN.KLOX.WI.Y.0034.000000T0000Z-170409T1900Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 807 AM PDT Sun Apr 9 2017 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Los Angeles/Oxnard has cancelled the Wind Advisory. The gusty northwest winds from earlier have relaxed and are not expected to increase for the rest of the day. Winds will increase tonight and while they will be weaker than last night, they may approach low-end advisory levels. $$ rk
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Apr 9, 2:28 AM PDT, 39 minutes earlier.
Area forecast discussion, Apr 9, 2:28 AM PDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
228 AM PDT Sun Apr 9 2017
.SYNOPSIS...
Offshore winds are forecast into Monday for clearing skies and a
warming trend. On Tuesday a low will approach for a cooling trend
with more clouds. Another possibility of precipitation from Lompoc
and northward by midweek...with the possibility to spread south
on Thursday. The low will exit the region on Friday and warm the
inland temperatures.
&&
.SHORT TERM...(TDY-TUE)
Mostly clear skies across the region early this morning, except
for patchy low clouds lingering across the interior mountains and
Cuyama Valley. The main weather concern overnight was the gusty
north winds that impacted the typical north facing passes and
canyons of Santa Barbara and Los Angeles counties. Wind advisories
in effect until 3 am, with a few of the zones possibly needing
to be extended for a few more hours. The strongest winds have
been focused across the Interstate 5 corridor of the LA county
mountains, where Whitaker Peak reported a peak gust of 67 mph and
Sandberg at 59 mph. The gusty north winds have spread all the way
into the LA county coast, with gusts locally exceeding 30 mph
across the Hollywood Hills and west side. The gusty north winds
being generated by favorable northerly upper level wind support
and offshore north-south pressure gradients (LAX-Bakersfield
peaking at -5.3 mb). During the next few hours, the upper level
winds will begin to shift to the northeast, with most areas
expected to see a slight reduction in wind speeds through the
morning hours.
The weak offshore flow will bring a warming trend today, with
temperatures climbing well into the 70s across coastal/valley
areas. Another round of gusty northwest winds expected this
afternoon, shifting to the north by tonight. Winds will once again
approach advisory levels across the favored passes and canyons
of southern SBA county as well as the I5 corridor in the LA
County mountains. Weak offshore flow and rising boundary layer
temperatures will bring continued warming on Monday, with warmest
valley areas expected to reach the lower 80s.
By Tuesday, the upper level flow pattern will become more zonal
allowing for increasing higher level clouds. In addition, there
will be the potential for a return of low clouds and fog across
coastal portions of LA/Ventura counties as pressure gradients
begin to trend onshore.
.LONG TERM...(WED-SAT)
The EC and GFS continue to be in fairly good agreement with large
scale features and the timing of precipitation Wed and Thu. The
latest EC and GFS model runs now are in better agreement that
there will be no additional precip for Fri/Sat. However, the GFS
keeps broad upper level troffiness along and off the w coast Fri
and Sat, while the EC gradually builds a flat upper ridge into srn
CA.
For Wednesday...A cold front associated with the upper trof
will approach the Central Coast with a slight chance of showers.
The front is expected to push into SLO/SBA counties by Wednesday
night with rain chances increasing for areas N of Point
Conception. For now, will go with slight chance POPS for
everywhere S of Point Conception as the front washes out reaching
Ventura/L.A. Counties sometime late Thursday morning. Both models
are not bullish with rainfall amounts with this system, but some
areas such as the SLO County coastal foothills could recieve
moderate amounts of rain. Dry weather with decreasing clouds can
then be expected Thu night, with mostly clear skies for Fri thru
Sat.
A minor cooling trend is expected for Wednesday with more
significant cooling on Thursday as the frontal boundary moves
through the region. Some weak ridging and weak offshore flow
behind the exiting front should lead to 3-6 degrees of warming for
Friday in most areas with similar temps expected on Saturday. If
the GFS pans out, some cooling could occur for areas N of Point
Conception as another upper trough is expected to move towards the
west coast. Highs in the warmest vlys and inland coastal areas
should be in the mid 70s to upper 70s for Wed, cool to the upper
60s to low 70s Thu, then warm to the 70s Fri and Sat.
&&
.AVIATION...09/0520Z.
At 0520z at KLAX...there was no marine layer.
VFR conditions will be most common through Sunday. A 20 percent
chance of MVFR CIGS at KPRB and KLGB late tonight through early
Sunday morning. Gusty north winds tonight...with a 60 percent
chance of 20+KT affecting KVNY KSMO KLAX at times through 10Z.
When/if winds do not surface, LLWS issues will prevail.
KLAX...North wind potential highest concern tonight...as 25 KT
north winds will exist above 1,000 feet. North winds likely
gusting 20+ KT at surface through 10Z. When/if winds do not
surface, LLWS issues will prevail tonight. High confidence
in VFR conditions through Sunday.
KBUR...High confidence in VFR conditions through Sunday.
Moderate confidence on north winds surfacing at times tonight.
&&
.MARINE...09/200 AM.
Current Gale Warnings will be allowed to expire at 3 am as winds
begin to diminish. However, gale force winds are expected to
redevelop across the outer waters (zones 673, 676) by this
evening, with small craft conditions across remaining coastal
waters. The large swell will continue to slowly decay today.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory in effect until 3 AM PDT early this morning for
zones 39-52. (See LAXNPWLOX).
PZ...Small Craft Advisory in effect until 3 AM PDT early this
morning for zones 645-670. (See LAXMWWLOX).
Gale Warning in effect until 3 AM PDT early this morning for
zones 650-655-673-676. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK...(TUE-SAT)
A frontal system bring a chance of rain to the area Wednesday
afternoon thru Thursday. Most areas should have light amounts of
rain, but there is the potential for moderate rainfall across
northwestern San Luis Obispo County.
&&
PUBLIC...Gomberg/Kaplan
AVIATION...Gomberg
MARINE...Gomberg
SYNOPSIS...STu
weather.gov/losangelesIn the hours before
Local storm report, Apr 8, 9:18 PM PDT, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
918 PM PDT SAT APR 8 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0857 PM NON-TSTM WND GST 6 NE PYRAMID LAKE 34.74N 118.72W
04/08/2017 M56 MPH LOS ANGELES CA ASOS
ASOS STATION SDB, SANDBERG.
&&Local storm report, Apr 9, 1:54 AM PDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
154 AM PDT SUN APR 9 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0911 PM NON-TSTM WND GST 6 NE PYRAMID LAKE 34.74N 118.72W
04/08/2017 M59 MPH LOS ANGELES CA ASOS
ASOS STATION SDB, SANDBERG.
&&
CKThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 3:08 AM PDT | Gale Warning | LOX | 24 hr | |
| Apr 9, 3:08 AM PDT | Small Craft Advisory | LOX | 48 hr |
Nearby
Wind Advisories in California, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.